MAUDE Adverse Event Report: AESCULAP AG GERALD FORCEPS DEL STR 175MM

AESCULAP AG GERALD FORCEPS DEL STR 175MM
Model Number BD228R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a gerald forceps del str 175mm (part # bd228r) was used during a cardiac surgery performed on an unknown date.According to the complainant, during the surgery, the tip of the device broke.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference cc (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results: visual investigation: the investigation was carried out visually and microscopically.We found a misaligned working end.The mentioned deviation "tip broken" could not be determined.Investigations lead to the assumption that the misaligned working end was caused by an improper handling due to a mechanical overload situation.Possibly and excessive force has been applied on the instrument or the possibility of torsion or high leverage with the instrument.Furthermore according instruction for use the following warning and points must be observed: "prior to each use, inspect the product for loose, bent, broken, cracked, worn or fractures components always carry out a function test prior to each use of the product." (extract of the ifu of the device.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
GERALD FORCEPS DEL STR 175MM
Common Device Name
FORCEPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11673337
Report Number9610612-2021-00301
Device Sequence Number19596104
Product Code HTD
UDI-Device Identifier04038653023189
UDI-Public4038653023189
Combination Product (Y/N)N
Initial Reporter CountryMK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD228R
Device Catalogue NumberBD228R
Device Lot Number4502398915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1